Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 80, NWS New York, NY

October 1, 2012

NWS New York, NY issued this small craft advisory at Oct 1, 2012, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 6:00 PM EDT (22:00 UTC)
Expired
Oct 2, 2012, 12:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WHUS71 KOKX 012200
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
600 PM EDT MON OCT 1 2012

...ROUGH CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC COASTAL WATERS
FROM MORICHES INLET EAST THIS EVENING...

ANZ350-020400-
/O.CAN.KOKX.SC.Y.0079.000000T0000Z-121002T0400Z/
/O.NEW.KOKX.SC.Y.0080.121001T2200Z-121002T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
600 PM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON CONTINUES THE SMALL CRAFT
ADVISORY UNTIL MIDNIGHT EDT TONIGHT.

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK 
  POINT.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-012300-
/O.CAN.KOKX.SC.Y.0079.000000T0000Z-121001T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
600 PM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WILL CONTINUE TO DECREASE BELOW SMALL CRAFT ADVISORY
LEVELS THIS EVENING.

$$

ANZ353-012300-
/O.CAN.KOKX.SC.Y.0079.000000T0000Z-121002T0000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
600 PM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WILL CONTINUE TO DECREASE BELOW SMALL CRAFT ADVISORY
LEVELS THIS EVENING.

$$
1 follow-up statement
653 
WHUS71 KOKX 020402
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1202 AM EDT TUE OCT 2 2012

...SEAS LOWERING ON OCEAN WATERS FROM MORICHES INLET TO MONTAUK
POINT...

ANZ350-020515-
/O.EXP.KOKX.SC.Y.0080.000000T0000Z-121002T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1202 AM EDT TUE OCT 2 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

SEAS HAVE LOWERED BELOW 5 FT AND THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 4:38 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 1, 4:38 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EDT MON OCT 1 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD OVER THE AREA LATE THIS AFTERNOON
AND TONIGHT...AND THEN WEAKEN ON TUESDAY AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS. A WARM FRONT WILL SLOWLY APPROACH
TUESDAY NIGHT AND LIFT TO THE NORTH WEDNESDAY AND WEDNESDAY
EVENING...FOLLOWED BY A COLD FRONT PUSHING THROUGH LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING. WEAK HIGH PRESSURE WILL THEN BUILD IN
TO THE SOUTHWEST THROUGH FRIDAY. A SERIES OF WEAK COLD FRONTS WILL
CROSS THE AREA INTO SUNDAY...THEN HIGH PRESSURE WILL BUILD IN FOR
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK SFC TROUGH OVER THE AREA LATE THIS AFTERNOON WILL MOVE OFF
TO THE EAST TONIGHT. WINDS SHOULD DIMINISH AS THE PRESSURE
GRADIENT RELAXES IN ITS WAKE AND AS NIGHTTIME COOLING LESSENS
MIXING.

ALTHOUGH WEAK SURFACE RIDGING WILL BE IN PLACE LATER TONIGHT...A
DEEP LAYER SW FLOW ALOFT WILL SET UP THE REGION IN A PROLONGED WAA
PATTERN. THIS WILL RESULT IN AN INCREASE IN CLOUD COVER
TONIGHT...WITH A FEW SPRINKLES POSSIBLE WEST OF NYC
TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THINK 12Z NAM MAY BE TOO DRY IN ITS LOW LEVELS AND THEREFORE NOT
ALLOWING MUCH IF ANY PRECIP ON TUE DESPITE AMPLE MID LEVEL
MOISTURE AND LIFT VIA A TRANSIENT MID LEVEL VORT MAX RIDING ATOP
THE UPPER RIDGE AXIS OVERHEAD...WHILE ON THE OTHER HAND THE 12Z
GFS MAY BE TOO QUICK TO SPIT OUT MEASURABLE PRECIP NE OF THE SFC
RIDGE AXIS ACROSS MUCH OF SOUTHERN CT AND EASTERN LONG ISLAND.
WITH THESE IDEAS IN MIND STARTED WITH CHANCE POP TUE MORNING FOR
THE LOWER HUDSON VALLEY...NYC METRO AND WESTERN LONG ISLAND...
INCREASING TO LIKELY BY AFTERNOON IF NOT SOONER...BUT STARTING
OUT MAINLY DRY ACROSS SRN CT/EASTERN LONG ISLAND AND INCREASING TO
CHANCE IN THE AFTERNOON.

LIGHT RAIN/DRIZZLE APPEAR LIKELY TUE NIGHT ALONG WITH SOME LATE
NIGHT PATCHY FOG...ESPECIALLY IN COASTAL SECTIONS AS WAA ALOFT
CONTINUES AND AS LIGHT ONSHORE FLOW MOISTENS LOW LEVELS.

TEMP FORECAST UNCERTAIN ESPECIALLY FOR DAYTIME TUE. USED A MAV/MET
BLEND WITH HIGHS 70-75 AND LOWS FROM THE MID 50S TO MID 60S...BOTH
HIGHEST FOR NYC METRO AND COASTAL SECTIONS...BUT IF LOW LEVEL
MOISTURE AND QPF ARE MORE ROBUST A LA THE 12Z GFS HIGHS MAY ONLY
TOP OUT AT 65-70.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
CONFIDENCE IN THE FORECAST WEDNESDAY THROUGH MONDAY DECREASES WITH
TIME...MUCH MORE SO THAN USUAL...DUE TO CONTINUED AND GROWING
DISAGREEMENT AMONGST THE MODELS IN THIS TIME FRAME.

WEDNESDAY-THURSDAY USED A NAM/GFS/00Z ECMWF BLEND...AS THEY WERE
FAIRLY SIMILAR IN HANDLING THE SURFACE WARM FRONT AND COLD FRONT IN
THIS TIME FRAME. FROM THURSDAY NIGHT THROUGH MONDAY USED A BLEND OF
THE 12Z GFS/CMC-GLOBAL/GFS ENSEMBLE MEAN AND 00Z ECMWF...AS THERE
SOLUTIONS WERE FAIRLY SIMILAR...THOUGH THE ECMWF WAS A BIT SLOWER
WITH THE MAIN COLD FRONT FOR THE WEEKEND. THE 12Z ECMWF THOUGH HAS
REVERTED BACK TO PREVIOUS ECMWF SOLUTIONS WITH THIS FRONT...AND IS
ABOUT A DAY SLOWER THAN THE GFS.

IN TERMS OF SENSIBLE WEATHER...EXPECT SPOTTY LIGHT RAIN AND DRIZZLE
WEDNESDAY MORNING AHEAD OF THE SURFACE WARM FRONT. IT APPEARS THE
WARM FRONT COULD WORK ITS WAY INTO WESTERN ZONES IN THE
AFTERNOON...SO HAVE A CHANCE OF SHRA/TSTM THERE...FOR SIMPLICITY
WENT WITH CHANCE SHRA WEDNESDAY AFTERNOON...THOUGH COULD END UP
BEING MORE A CONTINUATION OF THE SPOTTY LIGHT RAIN AND DRIZZLE AS
THE WARM FRONT SHOULD BE SLOW TO PUSH THROUGH.

HAVE THE HIGHEST POPS - 40-50 PERCENT - WEDNESDAY NIGHT AS THERE
SEEMS TO BE GENERAL AGREEMENT ON SHOWERS IMPACTING THE AREA AHEAD OF
THE COLD FRONT. ON THURSDAY TAPER POPS OFF FROM SW TO NE AS THE 500
HPA TROUGH LIFTS TO THE NE.

NORTHERN STREAM RIDGING SHOULD BRING ENOUGH SUBSIDENCE TO KEEP
THINGS DRY THURSDAY NIGHT AND FRIDAY. HAVE SLIGHT CHANCE POPS IN
FRIDAY NIGHT AS WEAK 500 AND 700 HPA SHORTWAVES PUSH THROUGH THE
AREA. ALSO HAVE SLIGHT CHANCE POPS SATURDAY...AS A COLD FRONT
APPROACHES FROM THE WEST.

GOOD AGREEMENT BETWEEN THE MODELS THAT THERE SHOULD BE PRECIPITATION
SATURDAY NIGHT/SUNDAY...BUT FOR DIFFERING REASONS...SO ONLY HAVE LOW
CHANCE POPS FOR NOW GOING WITH THE CONSENSUS FORECAST OF A COLD
FRONT PUSHING THROUGH THE AREA.

FOR NOW CARRY SLIGHT CHANCE POPS SUNDAY NIGHT AND MONDAY - NOT
COMPLETELY SOLD ON ANY SOLUTION IN THIS TIME FRAME. BELIEVE THE
ECMWF IS TOO SLOW WITH THE FRONT AND THE GFS LOOKS SUSPECT FOR NOW
WITH ITS IDEA OF A COASTAL LOW FOR MONDAY.

FOR TEMPERATURES...
USED A MET/MAV/NAM 2-METER TEMPERATURE/MIX DOWN FROM 975 HPA NEAR
THE COAST AND 950 HPA INLAND BLEND FOR HIGHS WEDNESDAY...WITH VALUES
FORECAST TO APPROACH 10 DEGREES ABOVE NORMAL. FOR LOWS WEDNESDAY
NIGHT USED A MAV/MET BLEND ...WITH READINGS FORECAST 10-15 DEGREES
ABOVE NORMAL. FOR HIGHS THURSDAY USED A BLEND OF MIXING DOWN FROM
875 HPA WITH NAM 2-METER TEMPERATURES AND MEX/MEX ENSEMBLE MEAN/ECE
GUIDANCE...YIELDING VALUES AGAIN AROUND 10 DEGREES ABOVE NORMAL.

FROM THURSDAY NIGHT THROUGH MONDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE/HPC GUIDANCE WITH TEMPERATURES STARTING OUT AROUND 5-10
DEGREES ABOVE NORMAL...TRENDING TO NEAR NORMAL SATURDAY THEN TO 5 OR
SO DEGREES BELOW NORMAL FOR SUNDAY AND MONDAY.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
A GUSTY WESTERLY FLOW WILL GRADUALLY WEAKEN THIS THRU THIS EVE AS
LOW PRESSURE OVER EASTERN CANADA LIFTS NORTHEAST AND HIGH
PRESSURE BUILDS NORTH FROM THE MID ATLANTIC STATES.

OCNL GUSTS INTO THE MID TEENS POSSIBLE TIL 23Z.

TONIGHT...WINDS BECOME LIGHT AND VARIABLE.

MID AND HIGH LEVEL CLOUDS WILL LOWER OVERNIGHT WITH POSSIBLE MVFR
CONDITIONS IN LIGHT RAIN TUE AFTN. CIGS OF 2000-3000 FT POSSIBLE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z TUESDAY-SATURDAY...
.TUESDAY AFTN-WEDNESDAY...IFR CONDITIONS LIKELY DEVELOPING TUE
NIGHT WITH PERIODS OF RAIN POSSIBLE.
.THURSDAY...MORNING MVFR/IFR POSSIBLE. IMPROVEMENT TO VFR BY
AFTERNOON.
.FRIDAY...VFR
.SATURDAY...VFR...POSSIBLY LOWER IN SCATTERED SHOWERS.

&&

.MARINE...
SCA CONTINUES FOR THE OCEAN/SOUND/BAY WATERS SURROUNDING EASTERN
LONG ISLAND. THESE CONDS SHOULD LAST UNTIL LATE AFTERNOON OR
EARLY EVENING...BUT WITH WAVEWATCH CONTINUING TO RUN AT LEAST 1
FT TOO LOW OUT EAST...SCA FOR THE OCEAN E OF MORICHES INLET WILL
LAST INTO THIS EVENING FOR RESIDUAL 5-FT SEAS.

FOR NOW GOING WITH SUB-SCA CONDITIONS THEREAFTER THROUGH SAT AS
THE PRESSURE GRADIENT ACROSS THE REGION IS FAIRLY RELAXED. THERE
IS SOME POTENTIAL FOR GUSTS TO AROUND 20 KT LATE THU INTO THU
NIGHT...ESPECIALLY OVER THE COASTAL OCEAN WATERS.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION OF 1/2 INCH OR MORE
EXPECTED INTO EARLY NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ353.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     340.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350.

&&

SYNOPSIS...GOODMAN/MALOIT
NEAR TERM...GOODMAN/NV
SHORT TERM...GOODMAN
LONG TERM...MALOIT
AVIATION...JMC/DW
MARINE...GOODMAN/MALOIT
HYDROLOGY...GOODMAN/MALOIT
Hazardous weather outlook, Oct 1, 3:56 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
356 AM EDT MON OCT 1 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
356 AM EDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-020800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
356 AM EDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.